Asymptotic analysis of manifold ambiguity resolution in DOA estimation with nonuniform antenna arrays

Yuri I. Abramovich, Vladimir G. Gaitsgory, Nicholas K. Spencer

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The asymptotic properties of direction-of-arrival (DOA) `manifold ambiguity' resolution for m uncorrelated sources is analytically investigated. Manifold ambiguity arises when a DOA estimation technique generates some number κ of additional spurious directions. The main idea of our approach is to find the best single match between the set of all estimated covariance lags on the one hand, and the set of power estimates for the (m+κ) ambiguous DOA's on the other hand. For a finite sample volume N, selection of the m greatest power estimates generated by a linear program `fitting' algorithm has been previously proposed to identify the m true DOA's among the set of (m+κ) ambiguous estimates. In this paper, we present an analytic study into the asymptotic behaviour of this technique, and support it with simulation results.

Original languageEnglish
Pages (from-to)364-370
Number of pages7
JournalAEU-Archiv fur Elektronik und Ubertragungstechnik
Volume53
Issue number6
Publication statusPublished - 1999
Externally publishedYes

Fingerprint Dive into the research topics of 'Asymptotic analysis of manifold ambiguity resolution in DOA estimation with nonuniform antenna arrays'. Together they form a unique fingerprint.

Cite this